Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 151, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 16, 2022, 12:13 PM CDT for 5 counties in Mississippi. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2022, 12:13 PM CDT (17:13 UTC)
- Expired
- Apr 16, 2022, 1:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Attala County, MS, Holmes County, MS, Leake County, MS, Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 12:18 PM CDT | TSTM WND DMG | 2 Nw Franklin, MS | A COUPLE OF TREES WERE BLOWN DOWN ON HIGHWAY 17 NEAR LEXINGTON. |
| Apr 16, 12:35 PM CDT | TSTM WND DMG | Durant, MS | TREES DOWN AROUND DURANT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted.
341
WUUS54 KJAN 161713
SVRJAN
MSC007-051-079-089-163-161815-
/O.NEW.KJAN.SV.W.0151.220416T1713Z-220416T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1213 PM CDT Sat Apr 16 2022
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northwestern Leake County in central Mississippi...
Southeastern Holmes County in central Mississippi...
Central Attala County in central Mississippi...
East central Yazoo County in central Mississippi...
Northeastern Madison County in central Mississippi...
* Until 115 PM CDT.
* At 1213 PM CDT, severe thunderstorms were located along a line
extending from Bowling Green to Way, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Durant and Bowling Green around 1220 PM CDT.
Possumneck around 1230 PM CDT.
Camden around 1235 PM CDT.
Hesterville around 1240 PM CDT.
Newport around 1250 PM CDT.
Thomastown around 1255 PM CDT.
Other locations impacted by these severe thunderstorms include West
and Sallis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3278 8957 3271 9014 3317 9002 3323 8980
3322 8975 3325 8973 3329 8957 3328 8952
TIME...MOT...LOC 1713Z 246DEG 28KT 3315 8994 3276 9002
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JC1 follow-up statement
779
WWUS54 KJAN 161739
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1239 PM CDT Sat Apr 16 2022
MSC163-161748-
/O.CAN.KJAN.SV.W.0151.000000T0000Z-220416T1815Z/
Yazoo MS-
1239 PM CDT Sat Apr 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YAZOO COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3328 8952 3278 8957 3275 9004 3282 9002
3284 8999 3288 8997 3290 9003 3318 8995
3323 8980 3322 8975 3325 8973 3329 8958
TIME...MOT...LOC 1738Z 253DEG 34KT 3320 8973 3282 8981
$$
MSC007-051-079-089-161815-
/O.CON.KJAN.SV.W.0151.000000T0000Z-220416T1815Z/
Leake MS-Holmes MS-Attala MS-Madison MS-
1239 PM CDT Sat Apr 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHWESTERN LEAKE...SOUTHEASTERN HOLMES...CENTRAL ATTALA AND
NORTHEASTERN MADISON COUNTIES...
At 1238 PM CDT, severe thunderstorms were located along a line
extending from near Possumneck to near Camden, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Hesterville and Possumneck around 1245 PM CDT.
Other locations impacted by these severe thunderstorms include West
and Sallis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3328 8952 3278 8957 3275 9004 3282 9002
3284 8999 3288 8997 3290 9003 3318 8995
3323 8980 3322 8975 3325 8973 3329 8958
TIME...MOT...LOC 1738Z 253DEG 34KT 3320 8973 3282 8981
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 10:25 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 16, 10:25 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1025 AM CDT Sat Apr 16 2022 ...SEVERE STORMS POSSIBLE TODAY... .UPDATE... Updated for morning discussion. && .DISCUSSION... Severe storms are firing up across the SE Arkansas and NW Mississippi this morning. Some severe thunderstorm warnings have been issued over the last couple of hours with the main threats being damaging winds gusts and hail up to half dollar size. This is expected to be a trend into the late morning/early afternoon time period. Deep layer lapse rates between 7-7.5 C/km are present in across western/central ArkLaMiss, while this morning's 00Z sounding calculated ~1000 J/kg of surface-based CAPE over central MS. There is a slight capping inversion, however diurnal heating is allowing sufficient mixing. As of now, the dewpoint is at 70F, so sufficient moisture is present in the atmospheric profile. If these storms can remain surface based, the potential for a weak tornado is possible in central/SE MS, but very low. There's a higher potential for elevated storms over the central and NW portions of the CWA, where a cold front is expected to stall. This will allow cooler midlvl temperatures, resulting in stronger forcing and the enabling of deep layer hail formation through the afternoon. /AJ/ Prior discussion below: Today and Tonight: Early morning water vapor imagery/RAP analysis showed our CWA on the northeast periphery of a 590dam high centered over old Mexico resulting in a west to northwest flow aloft across our region. This flow aloft will bring a of subtle shortwave across our CWA around mid day. In addition, the northern portions of our CWA will be just downstream of the left front quad of a 100kt southern stream jet streak that should aid convective development. Early morning surface analysis had a ridge along the Gulf coast nosing into our CWA from the east and a nearly stationary cold front across northern Tennessee and northern Arkansas. The surface ridge will help further increase moisture across our CWA as it weakens and allows the nearly stationary cold front to sag into our CWA later this morning before stalling across the central portions of our CWA by this evening. Regional radars were showing ongoing convection across northern Mississippi ahead of the approaching cold front. Some of this convection may move into our northern most zones prior to sunrise and produce strong to severe wind gusts and hail to quarter size. Our surface dew points were running in the mid to upper 60s and PWATs were already back above an inch and a half per the 00Z Sat JAN sounding. Daytime heating and the passing shortwave should combine with the sagging cold front by afternoon to develop a greater potential for severe storms with damaging wind gusts and hail up to golf ball size being the main threats across the central portions of our CWA. Due to the relatively slow movement of the storms locally heavy rain will also accompany the strongest storms and may lead to runoff issues considering the antecedent conditions. There are already a couple of rivers in minor flood and the anticipated rainfall through tonight may result in additional minor river flooding. The potential for severe storms will last into early evening but wain with the loss of heating. Greater heights and waining instability should result in a more isolated threat of severe storms across our southwest. Although the severe potential will end by early evening, rain chances will continue through the night. The early start to convection and presence of the front will help keep temperatures below normal across our north today but warmer than normal temperatures in the low to mid 80s are expected across our south. Despite the stalled front across our CWA tonight, morning lows are expected to be above normal again Sunday morning ranging from the mid 50s northeast to the mid 60s southwest. /22/ Sunday: With the front stalled roughly west to east from the ArkLaMiss Delta across north MS Sunday morning, there's a good chance scattered showers and storms will already be ongoing along the Hwy 82 corridor early in the day. Though surface instability will be uncertain around that time, mid level lapse rates will be steep enough for a few stronger cores capable of producing hail, with the probability for this increasing through the morning as instability ticks upward. As a pronounced mid level shortwave approaches, the front will begin to make a more eastward (or southeastward) push. Roughly around this early to mid afternoon timeframe, we'll likely see the focus for convection shift further south across northeast LA and central/south MS with CAM guidance hinting at the potential for a convective complex to develop and push southward or southeastward through the late afternoon and early evening hours. Given sufficient deep layer shear and moderate to strong instability by the afternoon hours, damaging wind gusts will become an increasing concern, especially if an organized cold pool develops with an organized convective complex. Additionally, forecast mid level lapse rates up to around 7.5 C/km and strong MUCAPE would be supportive of large hail, potentially pushing toward golf ball to 2" size in the deepest cores. Otherwise, low level wind fields are not forecast to be very strong where surface based convection will develop, so tornado potential looks rather low absent of support from a mesoscale feature. The main complex of convection looks to push out of the area during the early evening, though isolated storms may linger a bit later into the night until the cold front pushes through the area by the early morning hours Monday. In addition to severe concerns, localized flash flooding will also be a possibility Sunday. Given the tendency for storm motions to be more boundary-parallel earlier in the day and PWs in the 90th+ percentile across the area, there is potential for both locally high rainfall rates and training of storms over the same area. While convection should be more progressive later in the day, there will still be potential for heavy rain to cause issues in the more flood- prone low lying areas and urban areas. Monday and Tuesday: A broad surface ridge will build across the central portion of the CONUS in the wake of the front, with dry weather conditions to start the new work week. Temperatures Tuesday morning may tease the upper 30s in the coldest pockets of the area, but we're pushing past the point in the season where frost is a real concern. Wednesday through Friday: The next mid-upper wave in the procession of systems is currently expected to remain farther north of the area. As a result, the associated surface front will stall well short of our area from the Red River Valley into the Mid-Mississippi Valley. Nevertheless, with low level moisture beginning to return in this midweek time frame, the front may be close enough for a few showers Wednesday afternoon through Thursday mainly across the ArkLaMiss Delta. Most areas are expected to remain dry during this time frame. Mid level ridging will increase again toward the end of the week, with dry weather expected on Friday. /DL/ && .AVIATION... 12Z TAF discussion: A mix of MVFR and IFR cigs were observed over the area at 1130Z with SHRA/TSRA affecting GTR-MEI. IFR cigs and MVFR vsbys are expected to prevail until after 14Z when MVFR cigs are expected to prevail through this evening. An area of TSRA developing over cntrl AR at 1130Z is expected to spread se across the area through 02Z Sunday. This activity wl be ahead of a cold front stalling across the area that wl maintain the chance for TSRA activity to come in vcty of TAF sites through the end of the TAF period. IFR cigs wl be psbl at most TAF sites after 06Z Sun and continue through the end of the TAF period. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 79 63 77 55 / 95 57 88 81 Meridian 77 61 75 57 / 94 51 86 85 Vicksburg 79 65 77 54 / 94 53 86 71 Hattiesburg 84 64 81 60 / 87 50 79 76 Natchez 82 65 80 56 / 82 36 77 70 Greenville 76 58 68 50 / 95 68 82 59 Greenwood 76 58 70 51 / 91 66 81 72 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && AJ
Hazardous weather outlook, Apr 16, 4:48 AM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 448 AM CDT Sat Apr 16 2022 ARZ074-075-LAZ008-009-MSZ019-034>037-040>052-054>058-064>066- 171000- Ashley-Chicot-West Carroll-East Carroll-Sunflower-Washington- Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake- Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones- 448 AM CDT Sat Apr 16 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Severe thunderstorms are possible today into this evening. Some thunderstorms could produce damaging winds to 60 mph and hail quarter to golf ball size. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible today, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe storms capable of producing damaging wind gusts, hail of quarter to golf ball size, and a possible tornado or two will be possible Sunday afternoon into Sunday evening generally south of Highway 82. Severe storms will be more isolated along and north of Highway 82. (https://www.weather.gov/images/jan/graphicast/2.png) Thunderstorms producing one to three inches of heavy rain in a short amount of time may lead to flash flooding and minor river flooding again Sunday. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Sunday night. LAZ007-015-016-023>026-MSZ018-025>033-038-039-053-059>063-072>074- 171000- Morehouse-Richland-Madison LA-Franklin LA-Catahoula-Tensas- Concordia-Bolivar-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Claiborne-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Marion-Lamar-Forrest- 448 AM CDT Sat Apr 16 2022 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Isolated severe thunderstorms are possible today into this evening. Some thunderstorms could produce damaging wind gusts and quarter size hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible today, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe storms capable of producing damaging wind gusts, hail of quarter to golf ball size, and a possible tornado or two will be possible Sunday afternoon into Sunday evening generally south of Highway 82. Severe storms will be more isolated along and north of Highway 82. (https://www.weather.gov/images/jan/graphicast/2.png) Thunderstorms producing one to three inches of heavy rain in a short amount of time may lead to flash flooding and minor river flooding again Sunday. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Sunday night. 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Apr 16, 8:22 AM CDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
822 AM CDT Sat Apr 16 2022
ARZ074-LAZ007-161430-
Ashley AR-Morehouse LA-
822 AM CDT Sat Apr 16 2022
...A strong thunderstorm will impact portions of Ashley County in
southeastern Arkansas and northern Morehouse Parishes through 930 AM
CDT...
At 822 AM CDT, Doppler radar was tracking a strong thunderstorm over
Hamburg, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3338 9195 3336 9146 3274 9161 3280 9206
3281 9206
TIME...MOT...LOC 1322Z 269DEG 30KT 3322 9182
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DBSpecial weather statement, Apr 16, 9:47 AM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
947 AM CDT Sat Apr 16 2022
ARZ075-LAZ008-009-MSZ034-040-161545-
Chicot AR-East Carroll LA-West Carroll LA-Washington MS-Issaquena MS-
947 AM CDT Sat Apr 16 2022
...A strong thunderstorm will impact portions of southwestern Chicot
County, northeastern East Carroll and northeastern West Carroll
Parishes, southwestern Washington and northwestern Issaquena Counties
through 1045 AM CDT...
At 946 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gassoway, or 9 miles south of Eudora, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Gassoway, Millikin and Shelburn around 1000 AM CDT.
Glen Allan around 1025 AM CDT.
Grace around 1040 AM CDT.
Other locations impacted by this storm include Mayersville and
Kilbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3311 9141 3313 9090 3310 9090 3310 9092
3300 9091 3291 9092 3289 9094 3286 9094
3285 9096 3284 9096 3289 9141
TIME...MOT...LOC 1446Z 269DEG 21KT 3298 9131
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DBSpecial weather statement, Apr 16, 10:58 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
1058 AM CDT Sat Apr 16 2022
MSZ035-036-041-042-161700-
Sharkey MS-Humphreys MS-Yazoo MS-Holmes MS-
1058 AM CDT Sat Apr 16 2022
...A strong thunderstorm will impact portions of western Holmes,
northern Yazoo, Humphreys and eastern Sharkey Counties through NOON
CDT...
At 1058 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Yazoo City, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Yazoo City around 1110 AM CDT.
Coxburg and Tolarville around 1135 AM CDT.
Other locations impacted by this storm include Eden, Silver City and
Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3290 9011 3270 9083 3305 9082 3310 9072
3310 9069 3312 9069 3325 9042 3324 9038
3327 9037 3332 9027
TIME...MOT...LOC 1558Z 264DEG 27KT 3291 9052
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DBSpecial weather statement, Apr 16, 11:59 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
1159 AM CDT Sat Apr 16 2022
MSZ051-057-161745-
Newton MS-Jasper MS-
1159 AM CDT Sat Apr 16 2022
...A strong thunderstorm will impact portions of northeastern Jasper
and southeastern Newton Counties through 1245 PM CDT...
At 1159 AM CDT, Doppler radar was tracking a strong thunderstorm over
Garlandville, or near Newton, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Rose Hill around 1220 PM CDT.
Other locations impacted by this storm include Chunky and Hickory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3215 8922 3233 8922 3237 8892 3212 8891
TIME...MOT...LOC 1659Z 269DEG 21KT 3224 8913
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:14 PM CDT | Special Weather Statement | JAN | Attala | 46 min |
| Apr 15, 11:07 PM CDT | Special Weather Statement | JAN | Lowndes | 23 min |
| Apr 16, 5:05 AM CDT | Special Weather Statement | JAN | Clay | 55 min |
| Apr 16, 9:47 AM CDT | Special Weather Statement | JAN | Issaquena | 58 min |
| Apr 16, 9:50 AM CDT | River Flood Warning | JAN | Neshoba | 6 days |
| Apr 16, 10:58 AM CDT | Special Weather Statement | JAN | Humphreys | 62 min |
| Apr 16, 11:03 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 42 min |
| Apr 16, 11:59 AM CDT | Special Weather Statement | JAN | Newton | 46 min |
| Apr 16, 12:17 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 58 min |
| Apr 16, 1:18 PM CDT | Special Weather Statement | JAN | Leake, Madison, Neshoba, Newton, Scott | 57 min |
| Apr 16, 2:31 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Apr 16, 2:33 PM CDT | Special Weather Statement | JAN | Jasper | 42 min |
| Apr 16, 3:20 PM CDT | Special Weather Statement | JAN | Jones | 25 min |
| Apr 16, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 8 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.